MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; STENT, ILIAC
Catalog Number PXB35-07-37-080
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A visi pro stent was attempted to be used with a 6fr non-medtronic sheath and.035 wire during treatment of a 30mm calcified lesion in the patient¿s proximal left common iliac artery of diameter 7mm.Severe calcification is reported.Lesion exhibited 99% stenosis.Ifu was followed and the device was prepped without issue.Pre-dilation was not performed.The device was not passed through a previously deployed stent.Resistance was encountered during advancement of the device the physician tried to push the visi pro through the lesion resulting in the stent becoming dislodged from the balloon.The balloon was advanced back through the stent and deployed it in the external iliac artery.Another stent was then used to treat the target lesion.
 
Additional Manufacturer Narrative
Section 3: report source updated.A total of two visipro devices were used, both of which dislodged from the balloon requiring deployment of a third stent.Other visipro device which dislodged reported in 2183870-2019-00459 additional information: severe resistance was encountered during advancement of the device.Pre-dilation not performed as the balloon could not be advanced through the lesion.The additional stenting was required as the original stent was deployed in an unintended site.The additional stent was deployed in the target lesion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9103746
Report Number2183870-2019-00460
Device Sequence Number2138717
Product Code NIO
UDI-Device Identifier00643169787797
UDI-Public00643169787797
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Catalogue NumberPXB35-07-37-080
Device Lot NumberA730992
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1